Format

Send to

Choose Destination
See comment in PubMed Commons below
Can J Infect Dis. 2001 Sep;12(5):314-6.

Cotrimoxazole-induced hypoglycemia in an HIV-infected patient.

Author information

1
Faculty of Pharmacy and Pharmaceutical Sciences, University of Alberta, Edmonton, Alberta;

Abstract

A case of cotrimoxazole-induced hypoglycemia is described in a male patient infected with HIV. Ten days after initiating high dose cotrimoxazole for suspected Pneumocystis carinii pneumonia, the patient developed neuroglycopenic symptoms and diaphoresis. Blood glucose levels were repeatedly low, with elevated insulin and C-peptide levels despite multiple intravenous bolus doses and infusions of dextrose. Hypoglycemia resolved after approximately 36 h of treatment with dextrose and discontinuation of cotrimoxazole. A review of reported cases of hypoglycemia associated with cotrimoxazole is provided, including information about onset, risk factors and possible mechanism.

KEYWORDS:

Cotrimoxazole; HIV; Hypoglycemia

PMID:
18159355
PMCID:
PMC2094833
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Support Center